I have high blood pressure and was given a beta blocker drug by my GP last September. I was assured there would be no side effects.
In November I had my first ever car accident. On reflection I had to admit it was entirely my fault; my reaction time was too slow. When I returned to my GP for a check up and complained of vision difficulties (the only sign I could put my finger on at that time), these were discounted and I was prescribed more of the same drug.In December, when I returned to my work as a development consultant, I noticed that I was less effective working with my clients. My ability to listen was poor, my judgements were impaired, my creativity was diminished. By January I had doubts about invoicing fees for my services. I then had two more near misses on the motorway.
On a hunch I wrote out all the changes which had occurred to my body and my personality and then consulted a medical textbook on drugs. I learned that beta blockers have very many side effects. It quoted research showing that patients taking beta blockers should not work with moving machinery There was little reference to emotional side effects and none to the possible decline in quality of decision making or creative work.
I have decided to live with my high blood pressure ameliorated by meditation and natural therapies. I have accepted that I might die a little earlier, but I prefer to keep myself spiritually alive and hopefully cause no further harm to others. H.N, Gillingham……
The many side effects of beta blockers include mental changes depression, hallucinations, insomnia, depression, lack of energy, memory loss, paranoia as well as such physical impairments as a sudden, dangerous drop in blood pressure. You do not have to accept an early death. See WDDTY Vol 2 No 3 or the above book for alternatives to drugs for treating hypertension.
This is your section of WDDTY. Send us in your case histories. All names will be kept confidential.